Alert archive / North Carolina / Flash Flood Warnings in 2003
Flash Flood Warning 24, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 18, 2003, 6:27 PM EDT for Randolph County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2003, 6:27 PM EDT (22:27 UTC)
- Expired
- Jun 18, 2003, 8:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 119 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 182231 FFWRAH NCC151-190030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 627 PM EDT WED JUN 18 2003 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 830 PM EDT * AT 627 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS WITH VERY HEAVY RAIN MOVING NORTH INTO RANDOLPH COUNTY. AROUND A HALF INCH OF RAIN HAS FALLEN DURING THE PAST HALF HOUR SOUTH OF ASHEBORO...AND UP TO 2 ADDITIONAL INCHES ARE EXPECTED THROUGH 800 PM. FLOODING WILL BE ESPECIALLY LIKELY IN CENTRAL AND EASTERN PORTIONS OF THE COUNTY...THIS INCLUDES ASHEBORO...RANDLEMAN AND RAMSEUR. ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ LAT...LON 3551 8005 3553 7958 3588 7954 3590 8000 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:00 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 18, 3:00 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT WED JUN 18 2003 NO MAJOR CHANGE TO CURRENT FORECAST. SOME ONE INCH TOTALS IN SIX HOURS ACROSS GEORGIA AND TENNESSEE. THAT ALONE WILL NOT HARM ANYONE HOWEVER THE POTENTIAL FOR ISOLATED HEAVY RAINS CONTINUES. WATCH AREA AND TIMING REASONABLE AND WILL CONTINUE AS ISSUED. VERY LITTLE ADJUSTMENT TO FORECAST OVERALL. HIGH TEMPERATURES NUDGED UP SLIGHTLY BEYOND THE WEEKEND. LATER FORECAST PERIODS DRIED OUT WITH NO POPS. COLD FRONT STILL ON TRACK TO MOVE THROUGH THURSDAY NIGHT FRIDAY BUT POPS WILL LINGER IN THE EAST LONGER THAN EARLIER EXPECTED AND HAVE CONTINUED POPS INTO FRIDAY AFTERNOON THERE. .RAH...FLOOD WATCH FROM 5 PM EDT THROUGH TONIGHT NCZ007-021>024-038-039-073-074-083 RLH
Hazardous weather outlook, Jun 18, 4:50 AM EDT, 13 hours 37 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 450 AM EDT WED JUN 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER TODAY AND THIS EVENING. THE SHOWERS AND STORMS HAVE THE POTENTIAL TO DUMP LOCALLY EXCESSIVE RAINFALL...ESPECIALLY IN THE SOUTH AND WEST SECTIONS OF CENTRAL NORTH CAROLINA. PLEASE REFER TO THE FLOOD STATEMENT (RDUFLSRAH) ISSUED AT 4 AM EDT. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. A FEW OF THE STORMS MAY CONTAIN STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. OTHERWISE...TRANQUIL WEATHER CONDITIONS EXPECTED FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS...HOWEVER...ARE ENCOURAGED TO REPORT ANY THREATENING WEATHER OR OBSERVED FLOODING IN THEIR AREA TO THE NATIONAL WEATHER SERVICE. WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:53 PM EDT | Flash Flood Warning | RAH | Stanly | 2 hr |
| Jun 18, 6:13 PM EDT | Flash Flood Warning | RAH | Anson, Montgomery | 2 hr |
| Jun 18, 7:34 PM EDT | Flash Flood Warning | RAH | Chatham | 116 min |
Nearby
Flash Flood Warnings in North Carolina, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.